Why are ventilated patients prone to pneumonia?
Because they have an artificial airway, such as an endotracheal tube (ETT), ventilated patients are at risk for pneumonia. This allows bacteria to colonize and multiply in the airway, leading to pneumonia. The artificial airway also interferes with the body’s natural defence mechanisms, making it more difficult to clear secretions and prevent infection.
What nursing interventions are available to help prevent pneumonia?
Nursing interventions for pneumonia prevention in ventilated patients include:
Hand hygiene should be practised both before and after caring for the client.
Maintaining the client’s head elevated to encourage secretion drainage and avoid aspiration.
I suctioned secretions regularly to keep the airway clear.
Keeping an airway management system closed to prevent contamination.
Early signs of pneumonia, such as increased fever, heart rate, decreased oxygen saturation, and secretions, should be monitored.
These interventions aim to reduce the possibility of bacteria colonizing the artificial airway while promoting the body’s natural defence mechanisms.
ORDER WITH US AND GET FULL ASSIGNMENT HELP FOR THIS QUESTION AND ANY OTHER ASSIGNMENTS (PLAGIARISM FREE)
The patient was most likely allergic to the Bactrim DS she was taking. Why did the reaction occur even though Anna had previously taken this medication without incident?
Medication reactions can occur even if a person has previously taken the medication without incident. This is since a person’s tolerance to the medication can change over time or due to other factors such as infections or changes in their health status. It’s also possible that the individual was given a higher dose of the medication, which caused the reaction.
The patient is connected to multiple intravenous lines. The patient winces in pain when the nurse palpates around one of the intravenous IV sites. The affected area is slightly swollen. What is the nurse concerned about? What should the nurse do to avoid further complications at the contaminated site?
The nurse believes the IV site is infected or has been infiltrated (when the IV fluid goes into the surrounding tissue instead of the vein). To avoid further complications, the nurse should:
Remove the IV catheter and thoroughly clean the site.
Determine the extent of the infiltration and notify the provider if it is significant.
Begin a new IV in a different location.
Keep an eye out for any signs of infection, such as increased redness, pain, or swelling.
The patient has recovered completely and is ready to be discharged. What discharge instructions would you give the patient regarding future Bactrim DS administration?
When the patient is discharged, the nurse should advise them to:
They should not take Bactrim DS again without first consulting with their doctor.
Inform all healthcare providers about the Bactrim DS reaction.
Be aware of the signs and symptoms of an allergic reaction and seek immediate medical attention if they occur in the future.
Home>Homework Answsers>Nursing homework help
PRN1725 Section MHPA1A0Z Client-Centered Care IV (11 Weeks) – Fully on Campus – 2023 Winter Quarter
Module 04 Assignment – Respiratory Case Study
Module 04 Assignment – Respiratory Case Study
Module 04 Content
Competency: Select nursing interventions for clients with complex disorders.
Scenario: Anna is a 28-year-old female who was prescribed Bactrim DS for a Urinary Tract Infection. She took her first dose of medication yesterday. Anna has taken Bactrim DS in the past, but today, woke up with hives all over her legs and arms. She was also wheezing and could not catch her breath. Her roommate was very worried about her and decided to call 911. When EMS arrived, Anna was not able to talk and was in respiratory distress. Because Anna was in severe respiratory distress, EMS took the measure of securing her airway by inserting an endotracheal tube (ETT). Once Anna’s airway was securely managed, EMS then gave her a dose of Benadryl and Epinephrine prior to transporting her to the hospital. These medications will help decrease the manifestations of the allergic reaction. Anna remains ventilated and is admitted to the ICU for further care.
Answer the following questions related to this scenario:
Why are ventilated clients at risk for pneumonia? Explain your response.
What nursing interventions can be taken to prevent pneumonia? Explain the rationale for your response.
The patient most likely had an allergic reaction to the Bactrim DS that she was taking. Why did the reaction occur even though Anna has taken this medication before without any problems?
The patient has multiple intravenous lines. One of the intravenous IV sites is red and the patient winces in pain when the nurse palpates around the site. The site is slightly swollen. What complication does the nurse suspect? What action should the nurse take to prevent further complication at the compromised site?
The patient has a full recovery and is ready for discharge. What discharge instructions would you provide to the patient regarding future administration of Bactrim DS?
Standard American English (correct grammar, punctuation, etc.)
Logical, original and insightful
Professional organization, style, and mechanics in APA format
Submit document through Grammarly to correct errors before submission
Submit your completed assignment by following the directions linked below. Please check the Course Calendar for specific due dates.
Save your assignment as a Microsoft Word document. (Mac users, please remember to append the “.docx” extension to the filename.) The name of the file should be your first initial and last name, followed by an underscore and the name of the assignment, and an underscore and the date. An example is shown below: